Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 05:35:40 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647459
  • Total Topics: 49334
  • Online Today: 170
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 109
Total: 111

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lexiva and Truvada combination - Side effects  (Read 1482 times)

0 Members and 1 Guest are viewing this topic.

Offline TampaLatinGuy

  • Member
  • Posts: 6
Lexiva and Truvada combination - Side effects
« on: February 12, 2007, 10:47:49 PM »
Since I no longer take Atripla due to the horrible allergic reaction it gave me, the doctor started me on Lexiva and Truvada.  I have been taking these for the last 10 days, 4 pills of Lexiva and one of Truvada a day.  Since last Tuesday, on day 6, I started a small rash on my butt.  The it spread all over my lower part of my butt and upper legs, it itches.  a few days later, the patches of rash started on my upper arms. It looks really bad, specially my butt, since it looks gray and red.  Very embarrassing.  I'm concerned since I lost two weeks of work last month due to the horrible reaction from the Atripla that sent me to the hospital for 4 days.  Now I'm getting angry and don't want to talk to any of my friends, just want to go to work do my thing, then come home and turn off the phone.  This is really getting old for me.  I have only been infected for 7 months, never been sick and now I have all these issues.  I know I'm not alone, I have been trying to keep a positive attitude, but it gets tough.  I don't understand my body anymore, I have no control over it.  It seems that all I'm doing is taking pills, and then more pills to correct what the first pills are doing.

Does anyone feels this way?  I'm sure I'm not the only one.

My cd4 on December 2006 was 213 and Viral Load 450,000

Pedro

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Lexiva and Truvada combination - Side effects
« Reply #1 on: February 13, 2007, 02:11:34 AM »
Hey hello bad luck

Severe or life-threatening skin reactions were reported in less than 1 percent of 700 patients treated with Lexiva in clinical studies. Skin rashes occurred in approximately 19 percent of patients treated with Lexiva in the pivotal efficacy studies, less than 1 percent of people stopped Lexiva as a result. The rash can usually be managed with over the counter/simple prescription anti-rash meds or goes away on its own.

Lexiva is a sulfa drug and if you are allergic to sulfa meds then maybe not a good choice for you. There are lots of other PIs that aren't based on sulfonamides, eg Reyataz, Kaletra.

Hope it clears up

- matt
"The object is to be a well patient, not a good patient"

Offline TampaLatinGuy

  • Member
  • Posts: 6
Re: Lexiva and Truvada combination - Side effects
« Reply #2 on: March 06, 2007, 11:06:28 PM »
 :)  Great news, after tree weeks, the rash is gone.  Still taking the same dose, 4 Lexiva, 1 Truvada.  Feeling great, have not felt this good in a long time.  Apparently the rash was residues from the Atripla reaction I had the month before.   Just got the test results from the last blood test and the results are awesome.  On December my TD4 was at 219 and it remains at 219, the good news is that it stopped from getting any lower.  The viral load dropped from 401,719 in December to 3,716 today.
« Last Edit: March 06, 2007, 11:08:58 PM by TampaLatinGuy »

Offline theblueangel

  • Member
  • Posts: 3
Re: Lexiva and Truvada combination - Side effects
« Reply #3 on: March 07, 2007, 11:45:30 AM »
Pedro,

I'm thrilled to hear that you've gotten over the rash and feeling good again (finally, huh?) on your meds. I had a similar bad reaction to Sustiva (except instead of a rash it was severe neurological/psychological side effects) and it took a good month or 2 of my current regimen (Truvada/Norvir/Reyataz) before I realized that what happened w/ my first regimen was apparently an aberration from "the norm" (whatever that is) and that taking these new meds really would start to feel like "just another thing that I do throughout every day."

-Andrew

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.